BENNETT LORBER, M.D.; JEROME SANTORO, M.D.; ROBERT M. SWENSON, M.D.
Suboptimal response of meningitis to cephalothin therapy (1-2) and actual development of meningitis during cephalothin therapy (3) have been reported. We recently observed a patient who developed meningitis due to Listeria monocytogenes while he was being treated with the new cephalosporin antibiotic, cefazolin.
A 31-year-old Egyptian man with systemic lupus erythematosus and biopsy-proved lupus nephritis of the membranoproliferative type was admitted on 16 September 1974 with nephrotic syndrome and renal failure. He was treated with high dose prednisone, intermittent peritoneal dialysis, and after 10 days of hospitalization he was started on a course of nitrogen mustard. On 22 October 1974
Learn more about subscription options.
Register Now for a free account.
LORBER B, SANTORO J, SWENSON RM. Listeria Meningitis During Cefazolin Therapy. Ann Intern Med. 1975;82:226. doi: 10.7326/0003-4819-82-2-226_1
Download citation file:
Published: Ann Intern Med. 1975;82(2):226.
CNS Infections, Infectious Disease, Neurology.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only